Skip to content

Announcements

Please take some time to click through these links to find out more about our community.

What is a Trigger and When to Trigger a Post
How and Why to Report a Post
Visit our Crisis Assistance Link for resources. For immediate help, call 911 or get to the ER.


Hi...new to this community and wanted to introduce myself
avatar
MsYoya posted:
Hi. I am new to this WebMD community; I took the depression quiz and found this community. I needed an online discussion group where I can anonymously post about my depression and was glad to see this.
I am 47, married with two children, ages 14 and 21. I work part-time outside of the home. I have suffered from depression since adolescence, but only recently admitted this to anyone and sought help. I was placed on Wellbutrin, and was seeing a therapist. I am not sure if the Wellbutrin is helping much. I quit therapy. I admit to having suicidal thoughts on occasion; some days more than others. I have no immediate plan in place, but do not rule out the possibility completely. I am not sure how therapy or medication will help. I have suffered from these thoughts for so long, and was surprised that no one in my circle of family or friends do the same. My family seemed horrified when I admitted to having suicidal thoughts on occasion, so I don't think I will be sharing that little nugget of information again with them any time soon.
I read the post about Triggers, and I hope that this one will not be a trigger to anyone. If there are any other things I need to know about being a part of this community, please let me know. I have been reading the posts and am relieved to find such a place. I responded to my first one, and will try to stay active as much time permits. I will also figure out how to obtain an avatar.
Thank you all for being here.
Ms.Yoya
Reply
 
avatar
alaska_mommy responded:
Hi Ms. Yoya,
Welcome to our community, I hope it helps you to share and post here as often as you want to.
What stands out to me is that you feel your medication is not working. Especially hearing you have occasional suicidal thoughts. How long have you been on the Wellbutrin? If more than a month I would call your doctor or psychiatrist right away and tell them that the medication is not really helping. Sometimes they need to adjust the dose up, or try a different medication. Each person is unique and what might work for someone else might not work for you. There are lots to try, though, so don't give up on the medication just because this one's not helping. Mind if I ask what dosage you are on currently? Your doctor can also add in a second medication to help the Wellbutrin work better (I'm currently on Prozac and Wellbutrin).

Keep us posted on how you are. Don't hesitate to talk it out with us anytime you need to, especially if suicidal thoughts visit you again. Also I would keep the crisis assistance link close at hand and make use of them any time you need.

Also about the "Trigger" bit, generally if what we post is really dark or talks about suicide or self-harm, it's best to use the word "Trigger" in the title of the discussion. That way if any of our members are especially vulnerable, they will know to avoid that topic.

Take care!
--Joy
 
avatar
niteflier responded:
Hello Ms yoya, welcome to the family. We all understand too well what you are going through. I hope you will continue posting - everyone here is very supportive and do not judge. I am sorry that your family reacted the way they did when you told them. please keep in mind that they love you and hearing anyone talk about suicide is a scarey thing. Can your doctor provid you with phamplets on 'how to help a loved one with depression'? They have a section her on Webmd which i will post next that covers some of it. I am proud of you for letting your family know - I have told my family I am depressed, but have not mentioned my sh or suicidal thoughts that I have. I guess I am afraid of the reaction i would get as well - i don't want to hurt my family.
A little bit about me: I believe i have it easier than you - my bh is struggling with depression too, but we do not have any children. I have been depressed on and off since i can remember due to things that happened to me growing up. only within the last 6 years i asked for help due to severe panic attacks and inability to do my job. I am currently unemployed(forced retirement due to medical), but have a small pension. I will need to get another job, but i do not think i am capable yet - still working on getting my medication leveled out. I am currently taking prozac 60mg and 100mg of seroquelxr(which i plan to stop after i talk to my doctor - it keeps me doped up the following day.
I am sorry you felt you were not getting anything out of therapy - can you try another therapist? I know mine has helped me. As far as your medication goes, it does take time to find the medication that helps 'you'. i have been on numerous and the prozac has seemed to help me the most. the seroquelxr is an addition to the prozac (I was adding abilify, but was still having severe highs and lows). just something to think about.
enough of me rambling -
welcome again and please keep posting to let us know how you are doing.
Hugs
Niteflier

Perhaps the Animal Spirit is so great that one day it may inspire compassion in the human heart. Nan Sea Love

 
avatar
Mrs_Gantt responded:
Ms Yoya,

I am fairly new here myself... I think a week now... I have found this group to be very beneficial. It has been a great outlet for me to speak out a little. As time goes on I will probably share more. I have my bio, story, whatever they call is posted on my profile, whatever it is page, lol...

As far as meds, I agree with the other comments. I am just getting started on changing my meds around and woke up with an allergy to one of them today ugh...

Anyhow, welcome to the group! Again, they are a GREAT group of people here!
Peace, Love, and Hugs...
 
avatar
Demons2011 responded:
MsYoya - Welcome to our little group. I like this forum for a variety of reasons. Non-judgmental group of people, quite a few really kind people, people which understand where you're coming from, far more than those that don't battle depression. Very supportive when you need to vent. All of us have or are walking where you are right now. Your not alone. Sometimes it's much harder to say the things we do to a group or even the therapists. You can post when you feel like it or you can sit on the sidelines when you feel like it.
 
avatar
totalyfedup replied to Demons2011's response:
Hi msYoya, Welcome to the group. And I also agree with the other posts about the meds, for me it was trial and error for quite some time. I would also try another therapist, I am sorry to hear about your family, support is very important.Gald you found us we do our best for each other, I have not been on that long either and I a so happy that I have this support.
take care,

tfu
need support
 
avatar
MsYoya replied to totalyfedup's response:
Thank you for all your great responses, and I apologize for not getting back sooner.

As far as my meds, I take Wellbutrin, 150 mg. daily. My doctor originally started me on 300 mg. a day, but wanted me to taper off after I started therapy. I was afraid of quitting altogether, so instead of tapering off the medication, I decreased my dose and quit therapy. I know I need to find another therapist, maybe closer to where I live.

I have a question...I am reluctant to try other antidepressants, because I work the night shift, and am reluctant to take something that will disturb my already chaotic sleep schedule. If anyone has any suggestions on antidepressants that do not make you sleepy, I would appreciate it. Thanks.
 
avatar
alaska_mommy replied to MsYoya's response:
I'm not sure because different medications affect people differently, but Wellbutrin has been good for me for helping me "wake up" during the day. It does seem to make trouble for me sleeping at night, so I take herbal remedies for getting to sleep.
What made you quit therapy? Was it too far to go?
I've taken Zoloft in the past, a very low dose, but it too seemed to perk me up--so much so that a higher dose (only 50 mg) in my case made me kind of antsy. But maybe for you it might work?


Featuring Experts

Thomas L. Schwartz, MD, received his medical degree from and completed his residency in adult psychiatry at the State University of New York (SUNY) Up...More

Helpful Tips

Sexual Problems from Meds..What to do!Expert
Serotonin type antidepressants can cause 5-30% of the time- sexual problems such as no orgasm, impotence, no libido. Consider that ... More
Was this Helpful?
29 of 37 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.